Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 19, 2014, 3:50 PM EDT for Genesee County, Lapeer County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 3:50 PM EDT (19:50 UTC)
- Expired
- Aug 19, 2014, 4:41 PM EDT
- In force
- 51 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Genesee County, MI, Lapeer County, MI
The radar
The Detroit radar (KDTX), 42 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
458
WUUS53 KDTX 191950
SVRDTX
MIC049-087-192100-
/O.NEW.KDTX.SV.W.0071.140819T1950Z-140819T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GENESEE COUNTY IN SOUTHEAST MICHIGAN...
LAPEER COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 500 PM EDT
* AT 345 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DAVISON...
AND MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OTISVILLE AROUND 405 PM EDT.
COLUMBIAVILLE AROUND 415 PM EDT.
OTTER LAKE AROUND 420 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
LUM... SWARTZ CREEK... OTTER LAKE...
OTISVILLE... NORTH BRANCH... MOUNT MORRIS...
MONTROSE... METAMORA... LINDEN...
LAPEER... IMLAY CITY... HADLEY...
GRAND BLANC... GOODRICH... GAINES...
FLUSHING... FLINT... FENTON...
DRYDEN... DAVISON... COLUMBIAVILLE...
CLIO... CLIFFORD... BURTON...
ALMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4288 8345 4287 8348 4287 8367 4287 8369
4279 8369 4278 8391 4322 8392 4322 8347
4323 8346 4324 8335 4332 8335 4333 8312
4328 8312 4328 8303 4327 8300 4290 8299
TIME...MOT...LOC 1950Z 207DEG 15KT 4307 8349
HAIL...1.00IN
WIND...60MPH
$$
SF/JVC3 follow-up statements
615
WWUS53 KDTX 192006
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
406 PM EDT TUE AUG 19 2014
MIC049-087-192100-
/O.CON.KDTX.SV.W.0071.000000T0000Z-140819T2100Z/
GENESEE MI-LAPEER MI-
406 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAPEER AND
GENESEE COUNTIES UNTIL 500 PM EDT...
AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
MORRIS...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THETFORD TOWNSHIP AROUND 415 PM EDT.
OTISVILLE AROUND 420 PM EDT.
OTTER LAKE AROUND 430 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
LUM... SWARTZ CREEK... OTTER LAKE...
OTISVILLE... NORTH BRANCH... MOUNT MORRIS...
MONTROSE... METAMORA... LINDEN...
LAPEER... IMLAY CITY... HADLEY...
GRAND BLANC... GOODRICH... GAINES...
FLUSHING... FLINT... FENTON...
DRYDEN... DAVISON... COLUMBIAVILLE...
CLIO... CLIFFORD... BURTON...
ALMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4288 8345 4287 8348 4287 8367 4287 8369
4279 8369 4278 8391 4322 8392 4322 8347
4323 8346 4324 8335 4332 8335 4333 8312
4328 8312 4328 8303 4327 8300 4290 8299
TIME...MOT...LOC 2006Z 223DEG 24KT 4313 8365
HAIL...1.00IN
WIND...60MPH
$$
SF/JVC300
WWUS53 KDTX 192023
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT TUE AUG 19 2014
MIC049-087-192100-
/O.CON.KDTX.SV.W.0071.000000T0000Z-140819T2100Z/
GENESEE MI-LAPEER MI-
423 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAPEER AND
GENESEE COUNTIES UNTIL 500 PM EDT...
AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTISVILLE...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OTTER LAKE AROUND 430 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
LUM... SWARTZ CREEK... OTTER LAKE...
OTISVILLE... NORTH BRANCH... MOUNT MORRIS...
LINDEN... LAPEER... HADLEY...
GRAND BLANC... GOODRICH... GAINES...
FLUSHING... FLINT... FENTON...
DAVISON... COLUMBIAVILLE... CLIFFORD...
BURTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4313 8300 4305 8323 4288 8345 4287 8369
4279 8369 4278 8391 4307 8391 4313 8377
4322 8366 4323 8336 4332 8335 4332 8333
4333 8312 4328 8312 4327 8300
TIME...MOT...LOC 2024Z 223DEG 24KT 4322 8354
HAIL...0.75IN
WIND...60MPH
$$
SF/JVC893
WWUS53 KDTX 192041
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
441 PM EDT TUE AUG 19 2014
MIC049-087-192052-
/O.CAN.KDTX.SV.W.0071.000000T0000Z-140819T2100Z/
GENESEE MI-LAPEER MI-
441 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR LAPEER AND GENESEE COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 4313 8300 4305 8323 4288 8345 4287 8369
4279 8369 4278 8391 4307 8391 4313 8377
4322 8366 4323 8336 4332 8335 4332 8333
4333 8312 4328 8312 4327 8300
TIME...MOT...LOC 2042Z 223DEG 24KT 4331 8343
$$
SF/JVCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:18 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 19, 3:18 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT TUE AUG 19 2014
.SHORT TERM...
WITH MLCAPES APPROACHING 2000 J/KG OVER PARTS OF THE CWA NOW THAT
THE BOUNDARY LAYER HAS RECOVERED FROM MORNING CONVECTION...EXPECT
WIDESPREAD SHOWERS AND THUNDERSTORMS TO OVERSPREAD SOUTHEAST
MICHIGAN DURING THE REST OF THE AFTERNOON INTO THIS EVENING. THIS
ACTIVITY WILL SHIFT SOUTHEAST WITH TIME AS AN APPROACHING COLD
FRONT SHIFTS INTO THE REGION.
GIVEN THE DEGREE OF INSTABILITY...AND MODEST DEEP LAYER SHEAR IN
THE NEIGHBORHOOD OF 25-30 KNOTS...SOME OF THESE STORMS WILL MOST
LIKELY BECOME SEVERE. THE BOUNDARY LAYER WILL BE WELL MIXED AS
STORMS MOVE INTO THE AREA...SO DAMAGING WIND GUSTS WILL BE
POSSIBLE WITH THE STRONGEST STORMS.
HEAVY RAINFALL BE A BIGGER CONCERN AS PRECIPITABLE WATER
INCREASES TO 1.75-2.00 INCHES WITHIN BEST PLUME OF DEEP MOISTURE
FUNNELING NORTHEAST INTO AREA IN ADVANCE OF APPROACHING COLD
FRONT/UPPER TROUGH AXIS. AS ADDITIONAL CONVECTION RIDES NORTHEAST
INTO AREA WITH APPROACHING DISTURBANCE OVER NORTHWEST
INDIANA...THE COVERAGE OF HEAVY RAINFALL WILL INCREASE AND FOCUS
GENERALLY SOUTH OF I 69...AND ESPECIALLY BETWEEN THE M 59 AND I 94
CORRIDORS.
A SEVERE THUNDERSTORM WATCH WILL CONTINUE FROM THE M 59 COUNTIES
SOUTHWARD WITH A FLASH FLOOD WATCH CENTERED ON THE METRO DETROIT
AREA AS RUNOFF IN THE URBAN AREAS IS ENHANCED. A BULK OF THIS
ACTIVITY WILL SHIFT SOUTH AND EAST OF THE AREA THIS EVENING...BUT
LINGERING SCATTERED SHOWERS OR A FEW STORMS WILL REMAIN POSSIBLE.
&&
.LONG TERM...
THE AREA ACTUALLY TRANSITIONS INTO A MORE SUMMERLIKE PATTERN LATE
THIS WEEK INTO THE WEEKEND AS THE AN UPPER RIDGE EXPANDS INTO THE
EASTERN CONUS. THIS RIDGE ACTUALLY PERSISTS INTO EARLY NEXT WEEK
BEFORE SETTLING SOUTHEAST. THIS PATTERN WILL BRING AN EXTENDED
PERIOD OF WARMER WEATHER WITH TEMPERATURES WELL INTO THE 80S FROM
LATE THIS WEEK ON THROUGH THE REMAINDER OF THE LONG TERM FORECAST
PERIOD. IN FACT...90 DEGREE READINGS WILL BE POSSIBLE AT TIMES.
THIS BUILDING HEAT AND HUMIDITY WILL ALSO BRING PERIODIC SHOWERS
AND THUNDERSTORMS...PARTICULARLY DURING THE COURSE OF THIS WEEK AS
THE TRANSITION IN THE UPPER LEVEL PATTERN OCCURS AND SHORTWAVE
DISTURBANCES RIDE ALONG THE NORTH AND NORTHEAST EDGE OF THIS
FEATURE AS IT EXPANDS INTO THE GREAT LAKES.
&&
.MARINE...
SHOWERS AND THUNDERSTORMS WILL EXPAND OVER THE AREA INTO THIS
EVENING AS LOW PRESSURE PUSHES A COLD FRONT INTO THE REGION. THIS
LOW WILL SLOWLY WOBBLE THROUGH THE AREA THROUGH THE MIDDLE OF THE
WEEK AND MAINTAIN PERIODS OF SHOWERS AND THUNDERSTORMS.
IN GENERAL...HOWEVER...WIND AND WAVE CONDITIONS...OUTSIDE OF
THUNDERSTORMS...WILL REMAIN IN CHECK THIS WEEK AS UPPER RIDING
BUILDS INTO THE AREA.
&&
.AVIATION...ISSUED 133 PM EDT TUE AUG 19 2014
//DISCUSSION...
ONGOING DEVELOPING THUNDERSTORM COMPLEX OVER WEST MICHIGAN
STRETCHING SOUTHWEST INTO NORTHERN ILLINOIS WILL WILL SLOWLY ADVANCE
EAST ACROSS THE SOUTHEAST MICHIGAN TERMINAL THROUGH THE MID TO LATE
AFTERNOON HOURS. SOME MINOR ACTIVITY HAS BEEN AFFECTING MBS AND WILL
CONTINUE TO DO SO FOR THE FIRST COUPLE HOURS OF THE FORECAST WINDOW.
WINDS WILL GUST TOWARD 20KTS IN THE WARM SECTOR AHEAD OF THE LINE OF
STORMS. ENOUGH LOW-LEVEL MOISTURE WILL HAVE THE OPPORTUNITY TO BE
TRAPPED BENEATH THE NOCTURNAL INVERSION TONIGHT TO AT LEAST GET SOME
LIGHT FOG OVERNIGHT. MOISTURE WILL LIFT INTO A DIURNAL CLOUD FIELD
DURING THE DAYLIGHT HOURS ON WEDNESDAY.
FOR DTW...THUNDERSTORMS WILL SETTLE IN LATE THIS AFTERNOON AND
EVENING...MAINLY IN THE 22-01Z TIME PERIOD. EXPECTATIONS ARE FOR
GUSTS TOWARD 20KTS FROM THE WEST WITH THE LINE AS IT PINCHES IN ON
THE TERMINAL. LIGHT FOG SHOULD DEVELOP OVERNIGHT.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE OF CEILINGS AOB 5000 FT PERIODICALLY THROUGH
WEDNESDAY MORNING.
* HIGH CONFIDENCE IN THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING...MEDIUM CONFIDENCE IN TIMING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH...MIZ069-MIZ070-MIZ075-MIZ076...UNTIL 10 PM
TUESDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...DG
LONG TERM....DG
MARINE.......DG
AVIATION.....MANN
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Aug 19, 3:36 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED STORM MOTION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 336 PM EDT TUE AUG 19 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-200815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 336 PM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FROM ROUGHLY I 69 SOUTH WITH A FLASH FLOOD WATCH ALSO IN EFFECT CENTERED ON THE METRO DETROIT AREA. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AS A COLD FRONT ENCROACHES ON SOUTHEAST MICHIGAN. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS TO 60 MPH AND HAIL OF ONE INCH IN DIAMETER. HEAVY RAINFALL IS ALSO EXPECTED WITH LOCALIZED FLOODING A DISTINCT POSSIBILITY IN LOW LYING AND POORLY DRAINED AREAS. STORMS WILL LINGER INTO EARLY THIS EVENING BEFORE SHIFTING EAST OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT. STORM MOTION WILL BE FROM WEST TO EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR THUNDERSTORMS EXISTS WEDNESDAY THROUGH MONDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION AND UNSTABLE AIR BLANKETS SOUTHEASTERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 336 PM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FROM LAKE ST CLAIR SOUTHWARD. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AS A COLD FRONT ENCROACHES ON SOUTHEAST MICHIGAN. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS TO 50 KNOTS AND HAIL OF ONE INCH IN DIAMETER. HEAVY RAINFALL IS ALSO EXPECTED WITH LOCALIZED FLOODING A DISTINCT POSSIBILITY IN LOW LYING AND POORLY DRAINED AREAS. STORMS WILL LINGER INTO EARLY THIS EVENING BEFORE SHIFTING EAST OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT. STORM MOTION WILL BE FROM WEST TO EAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR THUNDERSTORMS EXISTS WEDNESDAY THROUGH MONDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS THROUGH THE REGION AND UNSTABLE AIR BLANKETS SOUTHEASTERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Aug 19, 9:55 AM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
ISSUED BY NATIONAL WEATHER SERVICE GRAND RAPIDS MI
955 AM EDT TUE AUG 19 2014
MIZ053-054-060-061-191500-
GENESEE-SAGINAW-SHIAWASSEE-TUSCOLA-
955 AM EDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUDDVILLE TO
BANCROFT...MOVING EAST AT 30 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
FLINT BY 1035 AM EDT...
NEW LOTHROP BY 1005 AM EDT...
FLUSHING BY 1020 AM EDT...
CLIO BY 1030 AM EDT...
FENTON BY 1035 AM EDT...
GRAND BLANC BY 1045 AM EDT...
DAVISON BY 1055 AM EDT...
VERNON BY 1000 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4313 8405 4324 8345 4323 8346 4287 8345
4287 8369 4278 8369 4277 8419
TIME...MOT...LOC 1355Z 255DEG 26KT 4308 8406 4274 8411
MANNSpecial weather statement, Aug 19, 10:10 AM EDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
ISSUED BY NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 AM EDT TUE AUG 19 2014
MIZ068-075-082-191515-
LENAWEE-LIVINGSTON-WASHTENAW-
1010 AM EDT TUE AUG 19 2014
...SPECIAL WEATHER STATEMENT...
AT 1008 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM GREGORY TO 16 MILES
WEST OF ADDISON...MOVING EAST AT 30 MPH.
WIND GUSTS AROUND 30 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
* THUNDERSTORMS WILL BE NEAR...
ANN ARBOR BY 1115 AM EDT...
PINCKNEY BY 1025 AM EDT...
CHELSEA BY 1035 AM EDT...
DEXTER BY 1050 AM EDT...
MANCHESTER BY 1105 AM EDT...
CLINTON BY 1115 AM EDT...
GREGORY BY 1010 AM EDT...
LYNDON TOWNSHIP BY 1020 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4208 8436 4208 8414 4248 8415 4250 8367
4243 8366 4243 8356 4213 8355 4208 8363
4208 8377 4201 8377 4200 8379 4197 8437
TIME...MOT...LOC 1409Z 264DEG 25KT 4242 8410 4203 8465
MANNSpecial weather statement, Aug 19, 12:31 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
ISSUED BY NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1231 PM EDT TUE AUG 19 2014
MIZ047>049-053-054-062-191730-
BAY-HURON-LAPEER-MIDLAND-SAGINAW-TUSCOLA-
1231 PM EDT TUE AUG 19 2014
...SPECIAL WEATHER STATEMENT...
AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
PLEASANT VALLEY TO ARTHUR...MOVING EAST AT 25 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
SAGINAW BY 1230 PM EDT...
CARO BY 130 PM EDT...
OIL CITY BY 1245 PM EDT...
FREELAND BY 110 PM EDT...
SANFORD BY 115 PM EDT...
AUBURN BY 130 PM EDT...
ARTHUR BY 1230 PM EDT...
REESE BY 1235 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4381 8461 4383 8391 4374 8394 4368 8391
4365 8387 4363 8374 4360 8369 4373 8352
4372 8348 4367 8345 4367 8312 4333 8312
4323 8437 4346 8438 4346 8458 4348 8460
TIME...MOT...LOC 1630Z 266DEG 22KT 4353 8472 4345 8371
MANNSpecial weather statement, Aug 19, 1:29 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 129 PM EDT TUE AUG 19 2014 MIZ053-060-191830- SAGINAW-SHIAWASSEE- 129 PM EDT TUE AUG 19 2014 ...SPECIAL WEATHER STATEMENT... AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF FREELAND TO 30 MILES WEST OF ST. CHARLES TO 57 MILES WEST OF LAINGSBURG...MOVING SOUTHEAST AT 25 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... FREELAND AND MERRILL BY 140 PM EDT... MARION SPRINGS BY 200 PM EDT... ZILWAUKEE AND ST. CHARLES BY 205 PM EDT... SAGINAW BY 210 PM EDT... BRIDGEPORT BY 220 PM EDT... OAKLEY AND CHESANING BY 225 PM EDT... FRANKENMUTH AND LAINGSBURG BY 230 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SF
Special weather statement, Aug 19, 2:58 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 258 PM EDT TUE AUG 19 2014 MIZ053-060-192000- SAGINAW-SHIAWASSEE- 258 PM EDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF SAGINAW TO 5 MILES SOUTHWEST OF OWOSSO...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...AND HEAVY DOWNPOURS...ARE EXPECTED WITH THESE STORMS. MINOR FLOODING IN LOW LYING AND POORLY DRAINED AREAS CAN ALSO BE EXPECTED. THUNDERSTORMS WILL BE NEAR... PERRY BY 300 PM EDT... NEW LOTHROP AND MORRICE BY 305 PM EDT... FRANKENMUTH AND BIRCH RUN BY 310 PM EDT... LENNON AND BANCROFT BY 315 PM EDT... DURAND BY 320 PM EDT... BYRON BY 325 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SF
Special weather statement, Aug 19, 3:29 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 329 PM EDT TUE AUG 19 2014 MIZ061-192030- GENESEE- 329 PM EDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF FLUSHING TO 8 MILES SOUTH OF FLUSHING TO 4 MILES NORTH OF FENTON... MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SWARTZ CREEK BY 335 PM EDT... GRAND BLANC BY 350 PM EDT... FLUSHING BY 355 PM EDT... FLINT AND BURTON BY 400 PM EDT... MONTROSE AND GOODRICH BY 405 PM EDT... MOUNT MORRIS AND DAVISON BY 420 PM EDT... CLIO BY 425 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DRK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:36 AM EDT | Special Weather Statement | DTX | Bay, Midland, Saginaw | 54 min |
| Aug 19, 9:40 AM EDT | Special Weather Statement | DTX | Bay, Midland, Saginaw | 50 min |
| Aug 19, 9:55 AM EDT | Special Weather Statement | DTX | Genesee | 65 min |
| Aug 19, 10:10 AM EDT | Special Weather Statement | DTX | Washtenaw | 65 min |
| Aug 19, 12:31 PM EDT | Special Weather Statement | DTX | Bay, Midland, Saginaw, Tuscola | 59 min |
| Aug 19, 2:33 PM EDT | Flash Flood Watch | DTX | Macomb, Oakland, Washtenaw, Wayne | 5 hr |
| Aug 19, 3:33 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 57 min |
| Aug 19, 5:06 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 69 min |
| Aug 19, 5:45 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Aug 19, 5:46 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Wayne | 59 min |
| Aug 19, 5:55 PM EDT | Areal Flood Advisory | DTX | Wayne | 3 hr |
| Aug 19, 6:11 PM EDT | Special Marine Warning | DTX | 64 min | |
| Aug 19, 6:17 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.